MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-15-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil would not detach.The patient was undergoing surgery for treatment of a gi bleed.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the instant detacher was used and would not detach.Manual deployment was attempted at the primary detachment zone and not the primary break indicator line.The physician attempted to detach the coil with the instant detacher 2 times.The physician did not try to detach with another instant detacher.There was one manual attempt at detachment via hypotube.There was no issue with the instant detacher and it would not be returned.No patient symptoms or further complications were reported as a result of this event. the reported device and any accessory devices prepared as indicated in the ifu.
 
Event or Problem Description
Additional information was received indicating there were no issues encountered prior to the non-detachment.There was no pushwire damage observed after the removal from the patient.
 
Additional Manufacturer Narrative
H3: the implant coil appeared to be detached from the pushwire.No damage was found with the implant coil.The shield coil was found intact with no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the distal break indicator (manual detachment location); with the release wire pulling back; it appeared that the manual detachment was attempted at this location.The break indicator, ai and coupler tubing were found missing and not returned.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.079mm @ 0.063mm; measured 0.088mm @ 0.127mm; measured 0.099mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00276¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within specification.The detach element was in good shape and the detachment ball was measured to be 0.0038" which was found to be within specifications.All other subassemblies appeared to be normal, and no other anomalies were observed.Based on the analysis performed, the concerto coil was not confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil already detached.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was also found to be broken at the manual detachment location; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that led to the non-detachment issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the break indicator, ai and coupler tubing were not returned; any contribution of the break indicator, ai and coupler tubing to the reported issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12576640
Report Number2029214-2021-01235
Device Sequence Number12702548
Product Code KRD
UDI-Device Identifier00847536033559
UDI-Public00847536033559
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberNV-5-15-HELIX
Device Catalogue NumberNV-5-15-HELIX
Device Lot NumberB172082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/27/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown